MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. TSS HEAD CUTTING TEMPLATE ROD. 2.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ASCENSION ORTHOPEDICS, INC. TSS HEAD CUTTING TEMPLATE ROD. 2.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number ROD-0923-040-001
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during reverse total shoulder surgery, the (x1) tss head cutting template rod.2.5 broke off into the (x1) rss humeral body inserter / extractor, and the (x1) rss glenoid baseplate impactor-s will not hold the baseplate implant firmly.The procedure was able to be completed with the same device.Surgery was not delayed.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The visual inspection revealed that the threaded tip of the tss head cutting template rod.2.5 was broken off into the rss humeral body inserter / extractor.The fractured tip was able to be retrieved from the device.Visual evaluation identified a clean break at the threaded tip, but a definitive root cause could not be made.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TSS HEAD CUTTING TEMPLATE ROD. 2.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17675041
Report Number3002788818-2023-00064
Device Sequence Number6512640
Product Code LXH
UDI-Device Identifier00885556861912
UDI-Public00885556861912
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROD-0923-040-001
Device Lot Number259885-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date09/03/2023
Supplement Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown